U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 12-17-2017, 08:23 AM
 
2 posts, read 559 times
Reputation: 10

Advertisements

This summer I had both an MRA and CTA scan done on my brain. Both used contrast dye but I’m assuming different kinds. I had panic attack / almost fainting episodes with both. There is no way it was psychologically induced panic. I am a meditator, not claustrophobic at all. Last spring I paid to float in a large bathtub size tank of water to meditate, for example. The MRA took a good hour and I was cool as a cucumber, until they injected the dye. I felt flushed and panicky and almost fainted. The tech stopped the scan and rolled me out and held my hand until the color came back to my face. In between that MRA and the CTA a few weeks later, I 1) was diagnosed with two very small brain aneurysms and 2) knew that I reacted to the first scan, so arguably I was more susceptible to a panic attack with the second scan. But still, I am convinced it’s either an allergic reaction to the dye or basically a panic attack triggered by either the dye itself or the pumping action. I wonder if the pumping action through the veins itself could set off a fight or flight response? If we were cavemen I would think it’s a safety mechanism for our bodies to reaction to a sudden increase in blood pressure or something? Anyway, I will have to have repeat scans every 6 months to up to 2 years. To monitor the size of the aneurysms. Next time I may try a Valium or something or push to be pretreated for an allergic reaction.
Reply With Quote Quick reply to this message

 
Old 12-17-2017, 08:38 AM
 
Location: Undisclosed location.
109 posts, read 81,001 times
Reputation: 341
Yes, I have very bad reactions to contrast dye also. Usually I get a severe burning feeling throughout my body along with nausea and vomiting. Worst though is the difficulty breathing which I have only experienced once.

As I need an MRI of my chest every year....I always dreaded and feared it each time.

Until, one understanding and helpful tech asked my doctor to prescribe an IV Benadryl injection right before the MRI. Wow, what a difference......it doesn't stop my symptoms completely but, it has changed the MRI from a horrible experience to one I can live with.

Don't know if it will work for you too but, It might be worth asking your MD if they would try Benadryl for you too.

Hope this helps,

G
Reply With Quote Quick reply to this message
 
Old 01-02-2018, 05:27 PM
 
2 posts, read 559 times
Reputation: 10
Thank you for recommending that. I think Iíll try then benadryl for this first scan and if that doesnít help, I will ask them to slow the rate of injection of the dye. Iím now concerned this might be an allergy so Iíd like to try the Benadryl first.
Reply With Quote Quick reply to this message
 
Old 01-03-2018, 02:43 PM
 
Location: Undisclosed location.
109 posts, read 81,001 times
Reputation: 341
Quote:
Originally Posted by Littlecindy2 View Post
Thank you for recommending that. I think Iíll try then benadryl for this first scan and if that doesnít help, I will ask them to slow the rate of injection of the dye. Iím now concerned this might be an allergy so Iíd like to try the Benadryl first.
Yes, I do think those of us who experience a bad reaction to contrast dye are having an allergic reaction. I too was very frustrated for a long time....it seemed I just had to live with the vomiting and burning feeling. Hope you are able to give the Benadryl a try.....it really helps.
Reply With Quote Quick reply to this message
 
Old 11-05-2018, 11:53 PM
 
1 posts, read 76 times
Reputation: 10
I recently just had a MRI. I was fine during the MRI , except for some tingling sensations in my hands and legs. Afterwards when I got home things were going good til I tried going to bed. Then my heart started racing and pounding so bad that it felt like the whole bed was shaking. And Now I'm wide awake.
Reply With Quote Quick reply to this message
 
Old Today, 08:33 AM
 
12,483 posts, read 14,631,909 times
Reputation: 14271
Quote:
Originally Posted by Cupcake77 View Post
Contrast with Iodine is used for CT scans. contrast with iron is used for MRI's. People tend to be allergic to the CT scan contrast more then the MRI contrast.
Gadolinium is the contrast used here for MRI's.
I had no reaction at all....lucky I guess.
Reply With Quote Quick reply to this message
 
Old Today, 12:24 PM
 
265 posts, read 120,097 times
Reputation: 807
I had a contrast with Iodine for kidney stones. When they injected the dye, my mouth filled up with saliva and I thought I was going to throw up. I had to call the tech over so I could spit out my spit. Being in a small space does not bother me, but knowing I have to stay still while the xray runs makes my muscles want to jump and it takes an extreme amount of concentration and effort to keep still.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply

Quick Reply
Message:


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

© 2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top